MAUDE Adverse Event Report: SOFRADIM PRODUCTION SAS SYMBOTEX; MESH, SURGICAL, POLYMERIC

SOFRADIM PRODUCTION SAS SYMBOTEX; MESH, SURGICAL, POLYMERIC
Model Number SYM15F
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Pain (1994); Seroma (2069)
Date of Event 11/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, post-operative of a laparoscopic ventral umbilical hernia procedure, where the mesh and tacker were used, additional surgery was performed to pump out 1.5 liters of liquid from the abdominal cavity.It was noted that the tacks were still fixed in the patient.
 
Event or Problem Description
According to the reporter, 56 post-operative days of a laparoscopic ventral umbilical hernia procedure, where the mesh and tacker were used, additional surgery was performed to pump out 1.5 liters of liquid from the abdominal cavity.It was noted that the tacks were still fixed in the patient.It was reported that, the patient, after being better after the reintervention for evacuation of a 5 liter of liquid, saw the pelvic pain reappear and the current control ct scan confirmed the recurrence of the intraperitoneal effusion.The bacteriological samples remained sterile.
 
Additional Manufacturer Narrative
Additional information: b5, b6, g3 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, 56 post-operative days of a laparoscopic ventral umbilical hernia procedure, where the mesh and tacker were used, additional surgery was performed to pump out 1.5 liters of liquid from the abdominal cavity.It was noted that the tacks were still fixed in the patient.It was reported that, the patient, after being better after the reintervention for evacuation of a 1.5 liters of liquid, saw the pelvic pain reappear and the current control ct scan confirmed the recurrence of the intraperitoneal effusion.The bacteriological samples remained sterile.
 
Event or Problem Description
According to the reporter, 56 post-operative days of a laparoscopic ventral umbilical hernia procedure, where the mesh and tacker were used, additional surgery was performed to pump out 1.5 liters of liquid from the abdominal cavity.It was noted that the tacks were still fixed in the patient.It was reported that, the patient, after being better after the reintervention for evacuation of a 1.5 liters of liquid, saw the pelvic pain reappear and the current control ct scan confirmed the recurrence of the intraperitoneal effusion.The bacteriological samples remained sterile.The mesh was finally explanted and another 1.5 liters of liquid was extracted.
 
Additional Manufacturer Narrative
 
Event or Problem Description
According to the reporter, 56 post-operative days of a laparoscopic ventral umbilical hernia procedure, where the mesh and tacker were used, additional surgery was performed to pump out 1.5 liters of liquid from the abdominal cavity.It was noted that the tacks were still fixed in the patient.It was reported that, the patient, after being better after the reintervention for evacuation of a 1.5 liters of liquid, saw the pelvic pain reappear and the current control ct scan confirmed the recurrence of the intraperitoneal effusion.The bacteriological samples remained sterile.The patient then had to be re-operated again laparoscopically to finally explant the mesh.The patient experienced abdominal pain.During the reoperation, another 1.5 liters of liquid was extracted.The surgeon did not use another device and just made a suture to close the incision.After the re-operation, the patient stayed in the hospital for 3 days for observation.
 
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.The evaluation found no potentially contributing factors, and the sample met all related specifications.It was reported that the patient had experienced a medical complication as a result of device usage and significant surgical intervention was required due to the product failure.The reported issues could not be confirmed.The most likely cause could not be identified because no related problem was detected with the device.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.The instructions included with this device provide the following guidance: the possible complications associated with the use of symbotex¿ composite mesh are those typically associated with surgically implan table mesh: seroma, hematoma, recurrence, adhesions, fistula formation, infection, inflammation, chronic pain, and/or allergic reactions to the components of the product.Potential events associated with state of the art mesh with similar indication may include: organ injury (including bowel and visceral injury), trocar-site herniation, bowel obstruction and urinary retention (related with the use of anesthetics).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
SYMBOTEX
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR  01600
Manufacturer (Section G)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR   01600
Manufacturer Contact
tracy landers
5920 longbow drive
boulder, CO 80301
3035816943
MDR Report Key12868689
Report Number9615742-2021-02427
Device Sequence Number6119349
Product Code FTL
UDI-Device Identifier10884521190405
UDI-Public10884521190405
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K142908
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 07/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model NumberSYM15F
Device Catalogue NumberSYM15F
Device Lot NumberPUI0085X
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2021
Supplement Date Received by Manufacturer12/03/2021
02/08/2022
03/15/2022
07/20/2022
Initial Report FDA Received Date11/24/2021
Supplement Report FDA Received Date12/21/2021
02/23/2022
03/30/2022
07/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/03/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale